My meds are no longer working, what do I do?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Twiggygal
Veteran Member


Date Joined Sep 2006
Total Posts : 924
   Posted 8/24/2007 9:42 PM (GMT -6)   
I'm on 20 mgs of lexapro and .5 mgs of Lorazepam a day.  Now every morning I have increased anxiety, and anxiety and panic all day long whenever I have to go ANYWHERE.  What the heck is wrong with me?
 
These meds worked for me since September of 06', and now a year later they seem absolutely worthless.  I feel like I need to be on 1.5 mgs of Lorazepam.
 
And my depression is significantly worse.  Maybe I'm just stressed from moving into a new house only 2 weeks ago and I'm having trouble adjusting and the fact that my business keeps growing... or are my meds simply not working?
 
I wish I were normal.  I'm tired of feeling panicky all the time and wish I would have the BIG Panic attack so the steady drifts of panic and anxiety would clear up. 
 
What should I do?  Any advice?  Am I looking into this too deeply and maybe I'm just stressed from moving so much into my office and moving into a new house and still being short on rent for September?
 
Help me out.
 
Twiggygal~
"Be glad of life because it gives you the chance to love and to work and to play and to look up at the stars."

DX: Panic Disorder, Depression, TMJ (Temporomandibular Joint Disorder), Chronic Migraines
 
RX: Lorazepam (1 MG a day), Lexapro (20 MG a day), Tylonel for the TMJ and Migraines
 
 
 
Help support Healing Well and its' forums and chatrooms... donate today.... http://www.healingwell.com/donate/


debaser
Veteran Member


Date Joined Nov 2006
Total Posts : 1745
   Posted 8/25/2007 2:40 AM (GMT -6)   
Only an opinion:

I think you should see a psychiatrist. Often depression and anxiety occur together, and it's very important that the doctor is able to figure out which predominates. If the dominant disorder is treated, usually the secondary is as well. Problem is, there's NOT one drug that works for both. Lexapro is stimulating and isn't good for people with predominate anxiety. Lorazepam is minor-tranquilizer and isn't good for people with depression.

If your depression is dominant, then you certainly don't want to increase your lorazepam, and you may not want to do that even if anxiety disorder is dominant. Your doctor may want to change your benzodiazepine if that's the case. Increasing the dose of a short-acting benzo is something to avoid if you can help it. And really that goes for any benzodiazepine.

I'd wait out your situation a little longer if you feel you're able to, and if you haven't experienced any relief then, again, I'd try to find a psychiatrist. Sometimes GP's are pretty good at prescribing meds, and sometimes they just luck out. Psychiatry is a specialty...they can take a lot of the guesswork out of it.

Best of luck to you.
My Brain: My friend, My enemy: A blog to chronicle my attempt to recover from anxiety/panic disorder
anxietypanicdisorder.blogspot.com/


Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 8/25/2007 6:35 AM (GMT -6)   
Hey twiggy
My opinion is this
YOU have made so many life changes and including work / business changes ......short on rent and I am sure there are other issues at hand as well
I would personally think your doc would increase the benzo............to 1.5 thats not really alot as you know in comparison to clonazapam or Klonopin.......Valium
I take ( when needed 2 mg up to 3 times daily when broke out ) OR you could change to Valium which has a longer life period ........

Debaser makes some great points sweetie

I wish I could gives ya a big hug and let you know it will all be okay .........you have come along way since last yr
THINK about all of that plz..........

Luvs ya
LYN
    Contribute today to support Healing Well Forums...Donate @
 
Moderator for Anxiety /Panic
Moderator for Alzheimer's
Co Moderator for Crohns Disease 
 
 DX with Crohns, Pyoderma Gangrenosum,Anxiety /Panic
 
  
          Be Thankful for the Difficult times..During those times we GROW
 
                 EMPATHY is Always Better than APATHY
 
                 " Friends Are Cheaper Than Therapists "
 
  
                                  


debaser
Veteran Member


Date Joined Nov 2006
Total Posts : 1745
   Posted 8/25/2007 12:17 PM (GMT -6)   
Whether 1.5 mg lorazepam is a lot or not isn't the point. She said "my depression is significantly worse". If the depression is predominate, then any amount of benzodiazepine will make that worse and, paradoxically, make her anxiety worse.

I should revise what I said earlier: Twiggy, if you can stick it out a little longer and stabilize yourself with a little time, that's great. But at some point I think you need a psychiatric consult to determine exactly what's going on and what meds you should be on.
My Brain: My friend, My enemy: A blog to chronicle my attempt to recover from anxiety/panic disorder
anxietypanicdisorder.blogspot.com/


Danxiety
Regular Member


Date Joined Aug 2007
Total Posts : 322
   Posted 8/25/2007 1:37 PM (GMT -6)   
Yeah, and to add to all this great advice. Sometimes meds that held us can poop out, even after 1 year. I know it might seem weird, but it happens. I was on Celexa and after a year it pooped out on me. Just a thought. I'm not really aware of all the stressers going on in your life, but that can push through the medication as well. Even if the stress or change doesnt seem to really be present, it can be sub-conscience changes.

Okay, i re-read your post. WOW, thats a lot of changes going on in your life. That's stressful (the bus growing) and unknowing (the move -- short on rent -- the rise of anxiety -- the rise of sepression -- the meds). A lot is going on for sure. Can you see you doctor soon? You might need to switch SSRIs or go up on the benzos, depending on what they think. It's most likely transitional, and dont think you're back to square one, cause you're not. You are going through a tough time, a rough patch, and you'll get through it. Ugh. I know how much it sucks, but hang in there and keep posting. You're doing a lot, so i would, if possible, to slow down a little. Literally. Take some deep breathes, be kind to yourself, eat well, and drink lots of water.

And just from my experience, my anxiety comes first and then the depression. I get depressed from all the anxiety. I end up with a "tired but wired" feeling all the time. Its really tough sometimes.

hang in there!
dan
---
Anxiety and Panic Disorder.

"Breathe! You Are Alive"
- Thich Nhat Hanh

Post Edited (Danxiety) : 8/25/2007 12:36:37 PM (GMT-6)


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 8/25/2007 3:29 PM (GMT -6)   
HI Twiggy.  I know you were waiting for one more opinion so here I am :)
I agree you have not fallien back to square one or you would already have been off to the physicians.
 
You have a lot going on in your life and an increase in your anxyolitic may be the way to go to start.  You are at the max dose of Lexapro but there are other meds in same category and Cymbalata is the newest one unless they snuck one in I have not heard of.
 
I do not know which comes first the anxiety or depression however I tend to think it is the anxiety for me  as I can wake up anxious.  I use the Valium like Lyn. So it is some time difficult to differentiate which is your predominating disorder.
 
You could make an appointment with a Pdoc now as most of them are very hard to get in to see as a new patient so you may have a wait.
Even if your symptoms settle down, I would think it would be good to at least discuss your meds with a Pdoc.
I hope your life settles down to a slow pace soon. Gentle hugs to you and know I care.
Respectfully
Kitt
Moderator Anxiety ~ Panic Disorders
*~* Not a mental health professional at all *~*
Dx: Anxiety/Panic, Depression 
******www.healingwell.com/donate******
_____________________________________________________
"If you doubt you can accomplish something, then you can’t accomplish it. You have to have confidence in your ability, and then be tough enough to follow through.” 
~Rosalyn Carter

 


janetlee
Veteran Member


Date Joined Mar 2006
Total Posts : 1986
   Posted 8/26/2007 3:06 PM (GMT -6)   
I dount that i can add anything new here, but I agree with the point that you should check in with your pdoc about this. Also, since you do have so much going on, it's likely increased your stress/anxiety level even more than it might've otherwise. And like dan said, ADs can poop out. So please check with your pdoc and keep us posted!
janet
PS-You might find my reply to Aussieangel in her thread "Would you like to be told this is your life for good?" to be of some merit. :)


Who am I?
I'd like to know.
Would you?
See here...
 

Post Edited (janetlee) : 8/26/2007 2:05:45 PM (GMT-6)

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, September 28, 2016 6:54 PM (GMT -6)
There are a total of 2,695,731 posts in 297,594 threads.
View Active Threads


Who's Online
This forum has 152245 registered members. Please welcome our newest member, tallcharlie.
349 Guest(s), 23 Registered Member(s) are currently online.  Details
Simon Templar, stereofidelic89, 3HumpedCamel, UteProud, Xelaetaks, sheepguy, bluelyme, desert bound, Artist Mark, waterbee, Xmaslover, geeker, Girlie, Paxton, Todd1963, bloated, NiceCupOfTea, Bookjunkie19, carlax1991, CCinPA, ka450, halbert, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer